MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,LRG,6X9"

MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,LRG,6X9"
Catalog Number MDS139009
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by rn, nurse manager-apheresis, ucsd medical center, with additional information related to this incident.The reporter states, on (b)(6) 2020 a (b)(6) male came to the facility complaining of back pain.Reporter states, "the warm pack had no damage prior to activation.I activated it myself.Warm pack was placed on patients back per patient's request between the shirt and skin." reporter states the hot pack was removed after ten to fifteen minutes.Reporter states, she did not check the back at that time.The reaction was discovered four hours later after the stem cell collection.Reportedly the patient came back to the facility after discharge and followed up with the nurse practitioner (np) who discovered a superficial burn on the right scapula the size of a quarter and a rash across the patient's back, patient was given care instructions by the np and sent home.The reporter states, the patient returned the following day to the emergency department for back pain at which time the emergency room physician diagnosed the patient with shingles (herpes zoster).It is unknown how the patient received a superficial burn to the right scapula.The reporter at no time advised that they applied a hot pack to the patient's right shoulder.Due to the nature of the reported incident and out of an abundance of caution, this medwatch is being filed.The sample has been discarded and is not available for return.No further information is available at this time.If additional relevant information becomes available, a supplemental med watch will be filed.
 
Event or Problem Description
It was reported a hot pack burned a patient's right scapula.

Common Device Name
PACK,HOT,INSTANT,LRG,6X9"
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10785862
Report Number1417592-2020-00120
Device Sequence Number14372754
Product Code IMD
UDI-Device Identifier10888277320550
UDI-Public10888277320550
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDS139009
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight125